Help with lab results

Hi everyone,

I'm hoping someone can help me interpret my lab results.

1.5 years ago I had a full thyroidectomy due to a thyroid cancer and have subsequently been on daily thyroxine.

Initially I was on 150 micrograms p/day, then I was increased to 175.

I had pretty bad side effects inc palpitations, breathlessness, tremor, brain fog etc... I have since been reduced back to 150 p/day.

I was/still am anaemic. I am trying to get back to a normal level by taking iron tablets. I do not take them at the same time as I take the levothyroxine as it is my understanding they would interfere with the thyroxine metabolism.

My newest results are:

TSH - 1.2 mu/L

Free T4 18.6

My previous were:

TSH - 0.29 mu/L

Free T4 26.2

My TSH is supposed to stay suppressed below 1.0... would you say my newest results indicate a healthy level of thyroid hormone?

Thanks!

4 Replies

oldestnewest
  • If you should have a suppressed TSH 1.2 mu/L I should think you need an increase in your meds. You don't say if you still are having the symptoms above, i.e. breathlessness etc.

    All the time I was on levo, I had the similar symptoms as you but am now fine as I stopped taking it. I took T3 instead and then moved to NDT.

    You are right to take your iron away from levo - I would leave 4 hours between. This is a link and their are other topics at the top of the page which may be of interest (some of the links within may not work)

    web.archive.org/web/2010122...

  • My symptoms have improved, although I still sometimes feel unable to get a good breath, however this is much less than before.

    I asked my clinician if he had heard of armour, he hadn't and I also asked him about why we don't take T3 and T4. He said that the body converts T4 to T3 which is why thyroxine is prescribed.

    I really wouldn't want to increase the meds again as I felt so awful :(

  • Hi You need a Free T3 test and if not near the top of range some T3 with the T4. often the body does not convert the T4 ( Lev) in the body as it should.It can even suddenly stop doing this too. It is sometimes the case that a little less T4 and some T3 ( dose split twice a day, 12 hours) would make you feel a lot better. It helps all the symptoms ,especially weight and may lower the TSH.A lot depends on how you feel. Also make sure you have had the other blood tests especially vit D ,it is hormonal and strongly effects the thyroid. If low, you need a calcium test before treatment, The corrected calcium must always be in range.Also iron/ferritin. Sort all those and then have the other associated tests if not right, or any way if GP will do them.B12 and Folic acid, Glucose ( diabetes is hormonal and autoimmune ) , there are others that are useful too.

    You should feel well if the treatment is right for you.

    Best wishes,

    Jackie

    I do not recognise you name so in case you do not know, if you want to reply to a certain person, click on "reply to this " under the name, or we might not know.

  • Hiya. Maybe you need just a slight increase from what you are on? Especially if your TSH is supposed to be suppressed. I too had thyroidectomy, not for cancer though. I'm finding that a small increase in dose affects me after a couple of days.

    I'm definitely no expert but maybe you need a dose somewhere between 150 and 175.

    Sorry I don't know about anaemia but could that be causing your symptoms?

You may also like...